Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 217, NWS Nashville, TN

November 28, 20166 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 28, 2016, 6:34 PM CST for 6 counties in Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 28, 2016, 6:34 PM CST (00:34 UTC)
Expired
Nov 28, 2016, 7:00 PM CST
In force
26 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Davidson County, TN, Macon County, TN, Rutherford County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1045 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
1045 m²/s²
0-3 km storm-relative helicity
1363 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

345 
WUUS54 KOHX 290034
SVROHX
TNC037-111-149-165-169-189-290100-
/O.NEW.KOHX.SV.W.0217.161129T0034Z-161129T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CST MON NOV 28 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
  SUMNER COUNTY IN MIDDLE TENNESSEE...
  TROUSDALE COUNTY IN MIDDLE TENNESSEE...
  WILSON COUNTY IN MIDDLE TENNESSEE...
  WESTERN MACON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 700 PM CST

* AT 634 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM PORTLAND TO NEAR ANTIOCH... MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GALLATIN...LEBANON...LAFAYETTE...HARTSVILLE...HENDERSONVILLE...
  SMYRNA...LA VERGNE...MOUNT JULIET...WESTMORELAND...BELINDA CITY...
  RURAL HILL...WALTERHILL...DICKERSON CHAPEL RECREATION AREA...
  BLEDSOE CREEK STATE PARK...CEDARS OF LEBANON STATE PARK...TUCKERS
  CROSSROADS...PERCY PRIEST LAKE...GLADEVILLE...BETHPAGE AND OAK
  GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3663 8602 3598 8624 3599 8667 3665 8645
      3665 8635
TIME...MOT...LOC 0034Z 265DEG 34KT 3664 8637 3604 8659 

HAIL...<.75IN
WIND...60MPH
 
$$

SHAMBURGER
1 follow-up statement
406 
WWUS54 KOHX 290049
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
649 PM CST MON NOV 28 2016

TNC037-290058-
/O.CAN.KOHX.SV.W.0217.000000T0000Z-161129T0100Z/
DAVIDSON TN-
649 PM CST MON NOV 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3663 8602 3598 8624 3599 8658 3609 8650
      3665 8635
TIME...MOT...LOC 0048Z 257DEG 40KT 3665 8622 3640 8625 3605 8644 

$$

TNC111-149-165-169-189-290100-
/O.CON.KOHX.SV.W.0217.000000T0000Z-161129T0100Z/
RUTHERFORD TN-SUMNER TN-TROUSDALE TN-WILSON TN-MACON TN-
649 PM CST MON NOV 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR NORTHWESTERN RUTHERFORD...EASTERN SUMNER...TROUSDALE...WILSON AND
WESTERN MACON COUNTIES...

AT 648 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WESTMORELAND TO CASTALIAN SPRINGS TO NEAR
LA VERGNE...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...LAFAYETTE...HARTSVILLE...SMYRNA...LA VERGNE...
MOUNT JULIET...WESTMORELAND...BELINDA CITY...WALTERHILL...DICKERSON
CHAPEL RECREATION AREA...BLEDSOE CREEK STATE PARK...CEDARS OF LEBANON
STATE PARK...TUCKERS CROSSROADS...GLADEVILLE AND BETHPAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3663 8602 3598 8624 3599 8658 3609 8650
      3665 8635
TIME...MOT...LOC 0048Z 257DEG 40KT 3665 8622 3640 8625 3605 8644 

HAIL...<.75IN
WIND...60MPH
 
$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 6:15 PM CST, 19 minutes earlier.

Area forecast discussion, Nov 28, 6:15 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
615 PM CST Mon Nov 28 2016

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Frontal boundary currently moving across western middle TN at this
time. The stronger line of convection extends from Cedar Hill to
ashland city through Iron City. Latest observations do indicate
that wind speeds have decreased back across the western TN area.
It is likely that this trend will continue and we will see wind
speeds decrease after the fropa and the stronger line of showers.
The back edge of the shower activity is in western TN and is
located about 30 miles west of the TN river.

The widespread precipitation should begin to end around 9 pm far
western areas, the i-65 corridor around 11 pm, and the eastern
most portions of the cwa around 4 am. Will be lowering pops from
west to east later in the shift.

will lean toward canceling the wind advisory for western areas in
the next hour or two. The advisory, however, is still in good
shape along and to the east of the boundary. Models do lean toward
a marked decrease in wind speeds by the 9 pm to 11 pm hour.

Otw, low dew point depressions are expected by sunrise. Could see
some lower vsbys due to fog late but not expecting vsbys to be
aob 1sm. Thus, for now, will keep the mention the fog out of the
fcst.

Remainder of fcst in good shape, will update the zones in an hour
or two as we see visual evidence of wind speeds backing off.

&&

.AVIATION...
18Z TAF DISCUSSION.

Strong pre-frontal trough expected to push across the Mississippi
Valley this afternoon, and across western and middle Tennessee
overnight. Strong winds will occur ahead of the trough, and have
left mention of low-level wind shear in the CKV and BNA TAFs for
this evening.

VFR conditions will give way to occasional MVFR conditions late
this afternoon and overnight, mainly in a relatively narrow band
ahead of the front. After the front passes, conditions are
forecast to return rather quickly to VFR, with southwest surface
winds becoming gusty on Tuesday ahead of a cold front, which will
be moving out of the Plains into the Mississippi Valley. Gusts of
20 to 25 mph will likely be common by Tuesday afternoon.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until midnight CST tonight FOR Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......21
AVIATION........07
Hazardous weather outlook, Nov 28, 5:01 AM CST, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CST MON NOV 28 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-291115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
501 AM CST MON NOV 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FROM 9 AM UNTIL MIDNIGHT. SUSTAINED
WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE
POSSIBLE.

A STRONG STORM SYSTEM WILL PUSH THROUGH THE MID STATE THIS
AFTERNOON AND EVENING, AND WITH IT COMES THE POSSIBILITY OF
STRONG TO SEVERE THUNDERSTORMS. DAMAGING STRAIGHT LINE WINDS ARE
THE PRIMARY THREAT. AREAS SOUTH OF I-40 AND WEST OF I-65,
INCLUDING COLUMBIA, PULASKI, LAWRENCEBURG, WAYNESBORO AND
CENTERVILLE WILL EXPERIENCE THE GREATEST IMPACT. SEVERE STORMS ARE
MOST LIKELY BETWEEN 4 PM AND 10 PM THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SECOND STORM SYSTEM WILL MOVE ACROSS MIDDLE TENNESSEE TUESDAY
NIGHT AND BRING ANOTHER CHANCE OF SEVERE STORMS WITH DAMAGING
STRAIGHT LINE WINDS. AREAS TO THE SOUTH AND EAST OF NASHVILLE WILL
BE MOST AFFECTED.

IN ADDITION, RAINFALL TOTALS FROM TODAY THROUGH WEDNESDAY
AFTERNOON WILL AVERAGE 2 TO 3 INCHES ACROSS ALL OF MIDDLE
TENNESSEE. DESPITE THE DRY WEATHER WE HAVE EXPERIENCED THE LAST
COUPLE OF MONTHS, THE DRY HARD SOIL COULD LEAD TO EXCESSIVE RUNOFF
AND PRODUCE SOME FLOODING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF WEATHER SPOTTERS MAY BE NECESSARY THIS AFTERNOON AND
EVENING, AND AGAIN TUESDAY NIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

In the hours before

Special weather statement, Nov 28, 5:19 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CST MON NOV 28 2016

TNZ006-007-025-026-059-290000-
ROBERTSON TN-MONTGOMERY TN-CHEATHAM TN-WILLIAMSON TN-DICKSON TN-
519 PM CST MON NOV 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROBERTSON...DICKSON...
CHEATHAM...NORTHWESTERN WILLIAMSON AND MONTGOMERY COUNTIES UNTIL 600
PM CST...

AT 519 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR OAK GROVE TO MCEWEN. MOVEMENT WAS
EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...SPRINGFIELD...DICKSON...ASHLAND CITY...COOPERTOWN...
WHITE BLUFF...KINGSTON SPRINGS...PEGRAM...BURNS...FAIRVIEW...PLEASANT
VIEW...CHARLOTTE...ADAMS...VANLEER...CEDAR HILL...SLAYDEN...CHEATHAM
DAM...PALMYRA AND CUNNINGHAM.

LAT...LON 3639 8692 3633 8692 3625 8698 3614 8700
      3609 8704 3604 8704 3605 8705 3595 8711
      3600 8754 3610 8754 3618 8757 3625 8752
      3664 8746 3665 8682
TIME...MOT...LOC 2319Z 268DEG 37KT 3664 8737 3602 8757

SHAMBURGER
Special weather statement, Nov 28, 5:22 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CST MON NOV 28 2016

TNZ057>060-093-094-282345-
LAWRENCE TN-LEWIS TN-HICKMAN TN-MAURY TN-WILLIAMSON TN-WAYNE TN-
522 PM CST MON NOV 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...WEST CENTRAL
WILLIAMSON...HICKMAN...EASTERN WAYNE...LEWIS AND WESTERN MAURY
COUNTIES UNTIL 545 PM CST...

AT 521 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM MCEWEN TO COLLINWOOD. MOVEMENT WAS EAST
AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...HOHENWALD...CENTERVILLE...WAYNESBORO...MOUNT
PLEASANT...LORETTO...COLLINWOOD...SUMMERTOWN...ST. JOSEPH...
ETHRIDGE...PRIMM SPRINGS...PINEWOOD...BON AQUA...WESTPOINT...
HENRYVILLE...NUNNELLY...KIMMINS...LEOMA...IRON CITY AND LYLES.

LAT...LON 3501 8788 3549 8772 3551 8769 3555 8769
      3557 8765 3561 8766 3595 8756 3599 8753
      3595 8711 3529 8723 3521 8721 3500 8725
TIME...MOT...LOC 2321Z 270DEG 40KT 3597 8753 3506 8781

SHAMBURGER
Special weather statement, Nov 28, 5:50 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
550 PM CST MON NOV 28 2016

TNZ007-008-026>028-059-062-290045-
ROBERTSON TN-DAVIDSON TN-RUTHERFORD TN-SUMNER TN-WILSON TN-
CHEATHAM TN-WILLIAMSON TN-
550 PM CST MON NOV 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...EASTERN ROBERTSON...
NORTHWESTERN RUTHERFORD...SOUTHEASTERN CHEATHAM...WILLIAMSON...SUMNER
AND NORTHWESTERN WILSON COUNTIES UNTIL 645 PM CST...

AT 550 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTH OF CROSS PLAINS TO 7 MILES WEST
OF THOMPSON'S STATION. MOVEMENT WAS EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...GALLATIN...LEBANON...SPRINGFIELD...ASHLAND CITY...
NASHVILLE...MADISON...HENDERSONVILLE...SMYRNA...BRENTWOOD...LA
VERGNE...SPRING HILL...MOUNT JULIET...GOODLETTSVILLE...WHITE HOUSE...
MILLERSVILLE...GREENBRIER...NOLENSVILLE...FOREST HILLS AND OAK HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3664 8624 3570 8661 3580 8705 3583 8715
      3665 8683 3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 2350Z 262DEG 36KT 3665 8671 3584 8705

07
Local storm report, Nov 28, 5:58 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
558 PM CST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     10 SW ADAMS             36.49N  87.19W
11/28/2016                   MONTGOMERY         TN   FACEBOOK

            TREE DOWN ON HWY 41 SOUTH NEAR BAGWELL ROAD IN
            MONTGOMERY COUNTY

&&

EVENT NUMBER OHX1601116

BW
Local storm report, Nov 28, 6:25 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
625 PM CST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     DICKSON                 36.08N  87.38W
11/28/2016                   DICKSON            TN   EMERGENCY MNGR

            WINDS CAUSED POWER OUTAGES IN WEST DICKSON

&&

EVENT NUMBER OHX1601117

BW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 6:01 PM CSTSevere Thunderstorm WarningOHXDavidson, Sumner, Williamson, Wilson29 min
Nov 28, 6:57 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Trousdale, Wilson33 min
Nov 28, 7:29 PM CSTSpecial Weather StatementOHXClay, DeKalb, Jackson46 min
Nov 28, 7:32 PM CSTSpecial Weather StatementOHXCannon, Coffee28 min
Nov 28, 8:03 PM CSTSpecial Weather StatementOHXCumberland, Fentress, Overton, Pickett, Putnam, White57 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.